MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE
Catalog Number 0113330
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, upon opening a case box of bard/davol optifix at on (b)(6) 2022, one of the unit¿s exterior boxes was noted damaged and the internal sterile package was damaged as well.As reported, a small pin hole like damage was noted in that packaging.There was no reported patient involvement.
 
Additional Manufacturer Narrative
The subject device was returned for evaluation.Visual evaluation of the subject device returned, and the photo provided confirmed that the product carton is damaged.The product carton is torn and crushed in the corner which has exposed the inner sterile foil pouch.Damage to the product carton is the result of an outside force pushing the corner inward.Testing was performed on the sterile foil pouch and found that there was no pinhole present in the foil pouch as reported.The damage to the product carton resulted in creasing and dents presenting in the foil pouch.Based on the sample evaluation and investigation performed, the reported event of a sterile barrier breach was unconfirmed.The product is found to have been damaged in transit.Review of manufacturing records was performed with no anomalies noted and with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in february 2022.Sample evaluated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The subject device was returned for evaluation.Visual evaluation of the subject device returned, and the photo provided confirmed that the product carton is damaged.The product carton is torn and crushed in the corner which has exposed the inner sterile foil pouch.Damage to the product carton is the result of an outside force pushing the corner inward.Testing was performed on the sterile foil pouch and found that there was no pinhole present in the foil pouch as reported.The damage to the product carton resulted in creasing and dents presenting in the foil pouch.Based on the sample evaluation and investigation performed, the reported event of a sterile barrier breach was unconfirmed.The product is found to have been damaged in transit.Review of manufacturing records was performed with no anomalies noted and with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in february 2022.Addendum: h11: this is an addendum to the initial mdr submitted.This supplemental emdr is submitted to correct the imdrf annex g component code.Corrected field: h6 (imdrf annex g component code).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: sample evaluated.

Brand Name
OPTIFIX AT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14568467
Report Number1213643-2022-00369
Device Sequence Number5082537
Product Code GDW
UDI-Device Identifier00801741136566
UDI-Public(01)00801741136566
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K191287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Catalogue Number0113330
Device Lot NumberHUFZ1051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown